I have primary Amenorrhea. It was caused from extreme over-exercise and anorexia starting from age 13 and ending at age 16. I have had multiple screenings to try and fully diagnose the problem. Ultrasounds show that my ovaries are perfectly normal. All tests and screenings show for everything else to be normal as well. I took birth control pills for a while which would bring on my period at irregular times. My doctor would say that with a decrease exercise and an increase in weight, my period would eventually return. Thus, I stopped the intense exercise, put on a great deal of weight, and stopped taking the birth control. It has been 10 years, and I still have never started my period. I am afraid of getting osteoporosis and I'm afraid for infertility. Also, my self confidence is low because I never developed breasts (though I do have normal pubic hair). I have heard that the bone mineral loss that one accumulates because of Amenorrhea is irreversible. I know I should take Calcium supplements, but that doesn't fix the problem, and some research shows that it doesn't even help that much with Amenorrhea. My stress levels do tend to be high, but the past year has been relaxed, thus I was hoping for a change. I have also read that a balanced diet and warm liquids and water help, but I have been doing this for years and I have seen so change. I've never heard of permanent Amenorrhea that was caused from overexercise and anorexia at a young age. It seems the menstrual cycle usually comes back at some point. Intercourse is also painful and my sex drive is always low. I guess I am just asking for any advice that you have to offer. I am worried about Osteoporosis and fertility, and my Doctor never seems to have any advice. Thank you.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?